Discussions that mention lyrica

Back Problems board


I have a question about Lyrica. I've taken 150 mg per day since 10.2006. On Thursday, 4.26.2007, I'm having a fusion so Wednesday will be my last day taking the Lyrica for a while. Can I stop cold turkey without having any side effects? If I need to taper off it, how do I do that? My capsules are 150mg, so I can't break them in half. Any suggestions? Should I take them every other day until my surgery date? Thanks!
I am just wondering why you have to actually go off the lyrica for a surgery?was this told to you by your surgeon for some reason?as far as i know,there really shouldn't be an actual medical reason to have to stop any of your pre op meds unless it has some blood thinning properties.i am just wondering about why you are going off of it at all.this DOES most definitely have to be a tapered med.as a rule of thumb,any med that you have to be tapered onto or there are constant raises(as with narcotics) you also need to be tapered off of.i have read the literature many times as i was also on lyrica for awhile and i just don't reacall anything in about the need to go off for surgery thats all.could you enlighten me?tapering off of a med like lyrica can have its own set of issues,believe me on that one.so if you really don't have to do it,why put yourself thru all of that ya know?like i said,enquireing minds just need to know.i'm just like that.best wishes on your surgeryMarcia
Thanks for all your replies. I called my doc this morning to see how he wants me to proceed. His MA will talk to him and call me back.

Feelbad - I guess technically I don't have to go off the Lyrica. I was thinking that I needed to stop it b/c I hope the fusion helps and I won't need it anymore.

You guys are the greatest! Wish me luck on Thursday. I know it'll be a LONG road but it's already been a LONG road. I'm up for the challenge.

Shannon
My doc called back today. Said no need to taper off the Lyrica b/c I was only taking 150 mg each night at bedtime. I hope he's right. I really don't want to have withdrawal at the same time I'm recovering from surgery. Thanks again for your replies.